What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Oct 24, 11:14 PM CST, 2 hours 37 minutes earlier.
Area forecast discussion, Oct 24, 11:14 PM CST, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1214 AM CDT Wed Oct 25 2023
...New AVIATION...
.SHORT TERM...
(This afternoon through Wednesday night)
Issued at 240 PM CDT Tue Oct 24 2023
After a momentous amount of much needed rain across portions of
the area yesterday, another round is expected tonight. In the
meantime, skies have mostly cleared across much of the region,
allowing temperatures to rise into the 70s and reaching near 80
later this afternoon. Isolated thunderstorms are expected this
afternoon and evening along the higher elevations of the Guadalupe
and Delaware Mountains. More widespread activity develops late
this evening. The large upper-level trough we have been tracking
continues to translate eastward overnight, bringing with it a cold
front. Along this front, a slow-moving line of thunderstorms is
expected to form from southeast New Mexico to the Davis Mountains.
These thunderstorms slowly slide eastward overnight, reaching
Midland/Odessa shortly after midnight. Any thunderstorms within
this line will be capable of producing locally strong wind gusts
and very heavy rainfall. Flooding potential may be limited to the
leading edge of this complex but a relatively slow translational
speed could allow for a quick 1-2 inches of rainfall in some
locations. This activity begins to exit the region to the east by
sunrise tomorrow. Much more stable air follows in its wake,
keeping the area dry for Wednesday. Temperatures can be expected
to be a few degrees cooler tomorrow with clearing skies throughout
the day from west to east.
Chehak
&&
.LONG TERM...
(Thursday through Monday)
Issued at 240 PM CDT Tue Oct 24 2023
Thursday, a broad, upper trough will be digging out of the PacNW,
leaving West Texas and Southeast New Mexico under southwest flow
aloft. Thicknesses/temperatures will be on a slow and minimal
increase Thursday through Saturday. Temperatures Saturday
afternoon will be perhaps the warmest this forecast, yet topping
out only around 10F above normal as most highs remain in the 80s.
Return flow will sharpen up a weak dryline Friday, with a little
convection possible over the eastern zones.
Unfortunately, a strong cold front, perhaps the strongest this
fall, will backdoor the area late Saturday night, bringing much
colder temperatures to West texas and Southeast New Mexico into
next week. The GFS, ECMWF, and CMC are all in agreement that
temperatures From KMAF north will remain steady or even fall
throughout the day Sunday. NBM is slowly catching on to this, but
with all available long-range models in agreement, the NBM 25th
percentile looks more appropriate for highs Sunday afternoon. This
may need to be brought down even further as the event approaches
and models come into better alignment on timing/strength of the
front. As the front moves in, a triple point will develop in
Southeast New Mexico, and showers/thunderstorms will be possible
east and south Sunday through Monday morning.
Temperatures behind the front look to be cold, hinting at the
first freeze of the fall Sunday night northern Lea County and
the higher elevations of the Guadalupes/Davis Mountains.
Temperatures will remain well-below normal through the rest of the
extended, w/dry grids after Monday morning.
&&
.AVIATION...
(06Z TAFS)
Issued at 1210 AM CDT Wed Oct 25 2023
A line of thunderstorms is currently moving east across the area,
and will impact INK/MAF/FST at issuance, then linger the next few
hours. Showers may also impact HOB early in the period. MVFR/IFR
conditions in heavy rain are expected, with erratic gusty winds in
the vicinity of storms and outflow boundaries. Winds behind the
line will be westerly to northwesterly, then shift to the south by
late morning/early afternoon, with wind speeds gradually
decreasing. Outside of storms, VFR conditions will prevail, with
the exception of MAF/HOB where MVFR/IFR ceilings are possible
through the morning, with MVFR ceilings persisting at MAF until
late afternoon before improving.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 56 81 63 82 / 20 0 0 10
Carlsbad 53 81 51 81 / 0 0 0 0
Dryden 58 81 66 82 / 10 0 10 10
Fort Stockton 55 85 60 86 / 0 0 0 0
Guadalupe Pass 51 74 54 77 / 0 0 0 0
Hobbs 51 79 52 79 / 0 0 0 0
Marfa 47 80 51 82 / 0 0 0 0
Midland Intl Airport 55 80 63 82 / 10 0 0 10
Odessa 56 81 64 82 / 10 0 0 0
Wink 54 84 56 85 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...High Wind Warning until 7 AM CDT /6 AM MDT/ this morning for
Guadalupe and Delaware Mountains.
NM...None.
&&
SHORT TERM...91
LONG TERM....44
AVIATION...84Hazardous weather outlook, Oct 25, 1:16 AM CST, 35 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
216 AM CDT Wed Oct 25 2023
NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-260730-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
216 AM CDT Wed Oct 25 2023 /116 AM MDT Wed Oct 25 2023/
This Hazardous Weather Outlook is for southeast New Mexico,
southwest Texas and western Texas.
.DAY ONE...Today and tonight.
Pockets of heavy rainfall and training storms may result in localized flash
flooding across portions of the central and eastern Permian Basin and
lower Trans Pecos early this morning.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland
In the hours before
Local storm report, Oct 24, 9:03 PM CST, 4 hours 48 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
1003 PM CDT Tue Oct 24 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1003 PM Hail Hobbs 32.73N 103.16W
10/24/2023 M1.00 inch Lea NM Trained Spotter
&&Special weather statement, Oct 24, 9:16 PM CST, 4 hours 35 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1016 PM CDT Tue Oct 24 2023
NMZ029-033-034-TXZ045-050-059>061-250415-
Southern Lea County NM-Northern Lea County NM-Central Lea County NM-
Loving TX-Andrews TX-Ector TX-Gaines TX-Winkler TX-
1016 PM CDT Tue Oct 24 2023
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN LEA...NORTHWESTERN
ECTOR...WESTERN ANDREWS...GAINES...WINKLER AND NORTHEASTERN LOVING
COUNTIES THROUGH 1115 PM CDT/1015 PM MDT/...
At 1016 PM CDT/916 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 11 miles south of Bronco to
9 miles east of Hobbs to 19 miles north of Mentone. Movement was
northeast at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Hobbs, Seminole, Kermit, Eunice, Seagraves, Jal, Seagraves Airport,
Eunice Airport, Jal Airport, Nadine, Gaines County Airport, Loop,
Florey, Slash Ranch, Bennett, Frankel City, Paynes Corner,
Higginbotham, Gaines County Park, and Winkler County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3296 10306 3296 10221 3177 10292 3176 10365
3277 10308 3314 10316 3319 10306
TIME...MOT...LOC 0316Z 245DEG 29KT 3310 10309 3278 10298 3197 10350
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
84Special weather statement, Oct 24, 10:11 PM CST, 3 hours 40 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1111 PM CDT Tue Oct 24 2023
TXZ067-068-075-274-277>279-250515-
Pecos TX-Crane TX-Central Brewster County TX-Ward TX-
Reeves County Plains TX-Davis Mountains TX-
Davis Mountains Foothills TX-
1111 PM CDT Tue Oct 24 2023
...STRONG THUNDERSTORMS WILL IMPACT PECOS...NORTHWESTERN BREWSTER...
SOUTHEASTERN REEVES...EAST CENTRAL JEFF DAVIS...SOUTHEASTERN WARD AND
NORTHWESTERN CRANE COUNTIES THROUGH 1215 AM CDT...
At 1111 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Barstow to 12 miles west of Marathon.
Movement was northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Pecos, Fort Stockton, Alpine, Grandfalls, Marathon, Fort
Stockton-Pecos County Airport, Toyah Lake, Coyanosa, Imperial
Reservoir, Pecos Municipal Airport, Royalty, B F Goodrich Testing
Track, Sierra Madera, Firestone Test Track, and Imperial.
This includes the following highways...
Interstate 10 between mile markers 218 and 278.
Interstate 20 near mile marker 41, and between mile markers 44 and
47.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3162 10255 3034 10259 3009 10367 3139 10353
TIME...MOT...LOC 0411Z 230DEG 36KT 3143 10331 3023 10345
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
16Special weather statement, Oct 24, 10:17 PM CST, 3 hours 34 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1117 PM CDT Tue Oct 24 2023
NMZ033-034-TXZ045-046-050-051-059>061-250515-
Southern Lea County NM-Central Lea County NM-Loving TX-Martin TX-
Dawson TX-Andrews TX-Ector TX-Gaines TX-Winkler TX-
1117 PM CDT Tue Oct 24 2023
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN LEA...NORTHWESTERN
ECTOR...ANDREWS...GAINES...NORTHERN WINKLER...NORTHWESTERN MARTIN...
WESTERN DAWSON AND NORTHEASTERN LOVING COUNTIES THROUGH 1215 AM
CDT/1115 PM MDT/...
At 1117 PM CDT/1017 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from Seagraves to 9 miles
southwest of Jal. Movement was northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Andrews, Seminole, Kermit, Eunice, Seagraves, Jal, Goldsmith,
Seagraves Airport, Jal Airport, Gaines County Airport, Welch, Loop,
Florey, Punkin Center, McKenzie Lake, Notrees, Bennett, Frankel City,
Paynes Corner, and Gaines County Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3185 10256 3183 10363 3296 10279 3296 10189
TIME...MOT...LOC 0417Z 244DEG 26KT 3294 10257 3201 10329
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
16Special weather statement, Oct 24, 10:46 PM CST, 3 hours 5 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1146 PM CDT Tue Oct 24 2023
TXZ059>061-067-068-250515-
Loving TX-Crane TX-Ector TX-Ward TX-Winkler TX-
1146 PM CDT Tue Oct 24 2023
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN ECTOR...
NORTHEASTERN REEVES...NORTHEASTERN WARD...SOUTHERN WINKLER...
NORTHWESTERN CRANE AND SOUTHEASTERN LOVING COUNTIES THROUGH 1215 AM
CDT...
At 1145 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Pyote, or 8 miles south of Wink, moving east at 25
mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Monahans, Kermit, Wink, Thorntonville, Pyote, Wickett, Penwell, Roy
Hurd Memorial Airport, Monahans Sandhills State Park, and Winkler
County Airport.
This includes Interstate 20 between mile markers 51 and 102.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3189 10259 3159 10255 3141 10326 3143 10326
3141 10328 3142 10329 3141 10333 3142 10335
3185 10344
TIME...MOT...LOC 0445Z 255DEG 20KT 3163 10318
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
16Special weather statement, Oct 24, 11:19 PM CST, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1219 AM CDT Wed Oct 25 2023
TXZ045>047-050-051-060>062-067>069-075-250615-
Midland TX-Pecos TX-Martin TX-Dawson TX-Andrews TX-Crane TX-Ector TX-
Upton TX-Ward TX-Borden TX-Gaines TX-Winkler TX-
1219 AM CDT Wed Oct 25 2023
...STRONG THUNDERSTORMS WILL IMPACT NORTH CENTRAL PECOS...ECTOR...
ANDREWS...EASTERN WARD...MIDLAND...EASTERN GAINES...EASTERN
WINKLER...NORTHWESTERN BORDEN...MARTIN...CRANE...DAWSON AND WESTERN
UPTON COUNTIES THROUGH 115 AM CDT...
At 1219 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles west of Welch to 10 miles east of
Kermit to 14 miles northeast of Monahans to 7 miles southeast of
Grandfalls. Movement was east at 35 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Midland, Odessa, Andrews, Lamesa, Monahans, Seminole, Crane,
Grandfalls, Goldsmith, Lenorah, Midland International Air and Space
Port, Gaines County Airport, Welch, West Odessa, Lamesa Municipal
Airport, Los Ybanez, Cotton Flat, Imperial Reservoir, Patricia, and
Arvana.
This includes Interstate 20 between mile markers 81 and 145.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3201 10198 3183 10191 3122 10206 3117 10291
3164 10288 3187 10308 3296 10251 3296 10152
TIME...MOT...LOC 0519Z 258DEG 30KT 3291 10228 3186 10291 3170 10269
3124 10280
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
16